Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 203, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2006, 3:26 PM CDT for DeWitt County, Piatt County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 19, 2006, 4:03 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:33 PM CDT | HAIL 0.75 | Clinton, IL | PENNY SIZED HAIL COVERING THE GROUND TO A DEPTH OF 1 INCH |
| Jun 19, 3:35 PM CDT | TSTM WND DMG | Clinton, IL | TREE DOWN ON IL ROUTE 54 IN CLINTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 192026 SVRILX ILC039-147-192115- /O.NEW.KILX.SV.W.0203.060619T2026Z-060619T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 326 PM CDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE WITT COUNTY IN CENTRAL ILLINOIS. NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS. * UNTIL 415 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALLSVILLE...OR ABOUT 6 MILES WEST OF CLINTON...AND WAS MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WAPELLA... CLINTON... WELDON... DE LAND... WHITE HEATH... MANSFIELD... OTHER LOCATIONS IN THE WARNING INCLUDE...LANE...LODGE AND DE WITT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4024 8910 4014 8913 4002 8847 4021 8846 $$ KH
2 follow-up statements
000 WWUS53 KILX 192036 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT MON JUN 19 2006 ILC039-147-192115- /O.CON.KILX.SV.W.0203.000000T0000Z-060619T2115Z/ PIATT-DE WITT- 335 PM CDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHERN PIATT AND CENTRAL DE WITT COUNTIES... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...MOVING EAST AT 40 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CLINTON. WELDON. DE LAND. MANSFIELD. WHITE HEATH. OTHER LOCATIONS AFFECTED INCLUDE...LANE...DE WITT AND LODGE. IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES. IF ON OR NEAR CLINTON OR WELDON SPRINGS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4024 8910 4014 8913 4002 8847 4021 8846 $$ KH
000 WWUS53 KILX 192103 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT MON JUN 19 2006 ILC039-147-192111- /O.CAN.KILX.SV.W.0203.000000T0000Z-060619T2115Z/ PIATT-DE WITT- 401 PM CDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIATT AND DE WITT COUNTIES HAS BEEN CANCELLED... ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND SOUTHERN PIATT COUNTY CONTINUES UNTIL 415 PM... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MONTICELLO. BEMENT. CISCO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4024 8910 4014 8913 4002 8847 4021 8846 $$ KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:15 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 19, 10:15 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1015 AM CDT MON JUN 19 2006 .DISCUSSION... UPDATE THE FORECAST TO REMOVE MENTION OF MORNING FOG AND CONVECTION. KEPT PROB40 CHANCE OF CONVECTION THIS AFTERNOON...EXCEPT JUST SLIGHT CHANCE FROM PEORIA NORTH. VERY WARM WITH HIGHS IN THE MID TO UPPER 80S AND WEST BREEZES 10 TO 20 MPH. SKIES BECOMING PARTLY SUNNY. FOG LIFTED ACROSS SE IL NEAR THE WABASH RIVER BY 930 AM LEAVING MOSTLY SUNNY SKIES. AN ISOLATED STRONG THUNDERSTORM DEVELOPED AND MOVE EAST ACROSS NORTHERN VERMILION COUNTY SINCE 930 AM AND NOW MOVING EAST INTO WARREN COUNTY INDIANA. 14Z SURFACE MAP SHOWS A COLD FRONT EXTENDING SOUTH ACROSS LAKE MI THROUGH CENTRAL IL NEAR I-57 AND INTO SE MO. AIR MASS ALREADY VERY UNSTABLE ALONG AND AHEAD OF THE FRONT IN EASTERN IL WHERE LIFTED INDICES MINUS 6-7C AND CAPES 1500 TO 2000 J/KG EAST OF I-55. VISIBLE SATELLITE SHOWS CB BUILDUPS FROM EAST OF DECATUR TO NE OF DANVILLE. HUMID OVER EASTERN IL AHEAD OF COLD FRONT WITH DEWPOITNS AROUND 70F WHILE DEWPOINTS DROP TO AROUND 60F BEHIND THE FRONT WEST OF I-55. WATER VAPOR SHOWS A SHORT WAVE OVER SE MN AND MOVING SE TOWARD NW IL. FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR CONTINUED CONVECTION DEVELOPMENT AS IT MOVES SLOWLY ACROSS EASTERN IL THIS AFTERNOON. IN ADDITION...SHORT WAVE WILL DIVE SE ACROSS CENTRAL/NE IL THIS AFTERNOON AND INTO INDIANA BY SUNSET. THIS WILL STEEPEN LAPSE RATE OVER CENTRAL IL AND PROVIDE LIFT TOO FOR SCATTERED CONVECTION DEVELOP BEHIND THE FRONT TOO OVER CENTRAL IL. SPC HAS MOST OF CENTRAL IL IN A SLIGHT RISK FOR DAMAGING WIND GUSTS AND LARGE HAIL. ILX 12Z FREEZING LEVEL IS 12 KFT...A BIT LOWER THAN THE 14-15 KFT THE PAST FEW DAYS...SO HAIL POTENTIAL A BIT HIGHER THAN PAST DAYS. SWOMCD RECENTLY SENT TALKING ABOUT A POSSIBLE WATCH BOX OVER EASTERN IL TODAY WHERE SUPERCELLS POSSIBLE. AMPLE SUNSHINE HEATING TEMPS QUICKLY UP TO AROUND 80F BY 10 AM. RUC AND NAM SHOW HIGHS AROUND 21Z/4 PM FROM 85 TO 90F WITH HOTTEST TEMPS SW AREAS. && .PREV DISCUSSION... MAIN CHALLENGE WITH THIS FORECAST PACKAGE WILL BE POPS OVER THE NEXT SEVERAL DAYS...AS MURKY W/NW FLOW PATTERN PERSISTS ACROSS THE REGION. 06Z SURFACE CHART SHOWS WARM AND HUMID AIRMASS FIRMLY IN PLACE FROM THE GULF COAST NORTHWARD TO THE GREAT LAKES. NUMEROUS WEAK BOUNDARIES ARE EVIDENT...INCLUDING A COLD FRONT STRETCHING FROM LAKE SUPERIOR INTO NORTHWEST IOWA. ALOFT...RIDGING CONTINUES TO BUILD ACROSS THE ROCKIES...WHILE TROUGHING TAKES HOLD IN THE GREAT LAKES/UPPER MIDWEST. SHORT TERM...TODAY THROUGH WEDNESDAY... FIRST ISSUE OF THE DAY WILL BE HOW TO HANDLE POPS EARLY THIS MORNING...AS A BAND OF CONVECTION ACROSS SOUTHERN IOWA/NORTHERN MISSOURI CONTINUES TO MOVE E/SE TOWARD THE KILX CWA. THIS ACTIVITY IS ASSOCIATED WITH A 70KT 300MB JET STREAK...AND SHOULD CONTINUE EASTWARD INTO CENTRAL ILLINOIS AS THE JET TRANSLATES ACROSS THE AREA. WILL THEREFORE CARRY 40 POPS ACROSS THE WESTERN CWA DURING THE MORNING HOURS. AFTER THAT...SHORT-WAVE ENERGY CURRENTLY ACROSS THE UPPER MIDWEST WILL DROP SOUTHEASTWARD INTO THE REGION LATER TODAY...SETTING THE STAGE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. WITH AMPLE LOW-LEVEL MOISTURE IN PLACE...MODERATELY UNSTABLE ENVIRONMENT WILL DEVELOP...WITH LIFTED INDICES DROPPING TO AROUND -6C AND CAPE VALUES APPROACHING 2000J/KG. LAPSE RATES PROGGED TO STEEPEN AS THE DAY GOES ON AS WELL...AS MID-LEVEL COLD POOL ASSOCIATED WITH SHORT-WAVE SETTLES INTO THE AREA. IN ADDITION...WEAK SURFACE FRONT WILL SERVE AS A FOCUS...WHILE UPPER JET STREAK ENHANCES LIFT. WITH ALL THE INGREDIENTS SEEMINGLY IN PLACE...HAVE BUMPED POPS TO 40. SHORT-WAVE EXITS THE REGION TONIGHT...BRINGING AN END TO THE PRECIP CHANCES. HAVE LINGERED 30S ACROSS THE SE CWA THIS EVENING...THEN WENT WITH A DRY FORECAST EVERYWHERE AFTER MIDNIGHT. WEAK FRONT HANGS UP ACROSS THE OHIO VALLEY TONIGHT...THEN BEGINS SLOWLY LIFTING BACK NORTHWARD ON TUESDAY. WITH AIRMASS ESSENTIALLY UNCHANGED...AND FRONT IN THE VICINITY...HAVE RAISED POPS TO 30 ACROSS THE BOARD FOR TUESDAY. PRETTY MUCH THE SAME STORY ON WEDNESDAY...ALTHOUGH BEST FOCUS FOR PRECIP WILL LIKELY SHIFT A BIT FURTHER NORTH. WILL MAINTAIN 30 POPS ACROSS ALL BUT THE SE CWA...WHERE 20S WILL SUFFICE. LONG TERM...THURSDAY THROUGH SUNDAY... IN THE EXTENDED...DAILY CHANCES FOR PRECIP WILL PERSIST ACROSS CENTRAL ILLINOIS THROUGH AT LEAST FRIDAY...AS FRONT REMAINS IN THE VICINITY. MODELS SUGGEST BOUNDARY WILL BEGIN TO SINK SOUTHWARD FRIDAY NIGHT INTO THE WEEKEND...SO WILL GRADUALLY DRY THINGS OUT AT THAT TIME. LATEST GFS DEVELOPS A SIGNIFICANT WAVE ALONG THE BOUNDARY SATURDAY...HOWEVER THIS SOLUTION LOOKS VERY SUSPICIOUS AND IS NOT SUPPORTED BY EITHER THE CANADIAN OR THE ECMWF. WILL THEREFORE CONTINUE WITH A DRY FORECAST FOR SATURDAY AND SUNDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL/BARNES
Hazardous weather outlook, Jun 19, 11:25 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT MON JUN 19 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1125 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY NEAR I-57 WILL PUSH EAST ACROSS EASTERN ILLINOIS THIS AFTERNOON...COLLIDING WITH A HUMID AND VERY UNSTABLE AIR MASS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL RACE SOUTHEAST ACROSS CENTRAL ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON...AND BECOME MORE WIDESPREAD OVER EASTERN ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING EAST OF I-55...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LARGE HAIL...VERY HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL LINGER ACROSS THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. MONITOR LATER OUTLOOKS FOR UPDATES ON THE ACTIVE WEATHER PATTERN EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF I-55 BETWEEN NOON AND 7 PM. KMH/BAK
In the hours before
Local storm report, Jun 19, 3:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL STANFORD 40.43N 89.22W
06/19/2006 M1.00 INCH MCLEAN IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Jun 19, 3:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG STANFORD 40.43N 89.22W
06/19/2006 MCLEAN IL EMERGENCY MNGR
TREE LIMBS DOWN IN STANFORD. WINDS ESTIMATED AT 60 MPH.
&&
SCHAFFERLocal storm report, Jun 19, 3:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BLOOMINGTON 40.48N 88.97W
06/19/2006 M0.75 INCH MCLEAN IL NWS EMPLOYEE
WINDS ESTIMATED AT 55 MPH.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 27 min |
| Jun 19, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
| Jun 19, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 57 min |
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 30 min |
| Jun 19, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 49 min |
| Jun 19, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 32 min |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.